MAUDE Adverse Event Report: BIOM'UP SA RENOVIX GUIDED HEALING COLLAGEN MEMBRANE; DENTAL MEMBRANE

BIOM'UP SA RENOVIX GUIDED HEALING COLLAGEN MEMBRANE; DENTAL MEMBRANE
Model Number RENOVIX-15X25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device - a resorbable collagen dental membrane - was one of three devices used in the procedure.The doctor removed the membrane and implant and cleaned the tissues at the site of the infection.The membrane is the subject of a class ii medical device recall (z-1110-2017)which was initiated approximately one month after the subject procedure.The reason for initiating the recall was due to a sterilization dose audit failure in which subsequent investigation identified a single bacteria type remaining present after the low audit dose exposure - below the actual sterilization dose used in normal production.The bacteria is susceptible to the full irradiation dose used in normal production.Retained samples from the same lot were tested and determined to be sterile.A culture of the infection site was not performed therefore a definitive conclusion as to whether the bacteria that caused the infection was the bacteria identified in the recall cannot be reached.Moreover, it cannot be determined whether the infection was solely the result of the surgical procedure.Thus, because it cannot be determined whether or not the device contributed to the infection, out of an abundance of caution, the company is reporting this event.Device not returned to manufacturer.
 
Event or Problem Description
Doctor reported infection at tooth site 13 where membrane, bone graft, and dental implant were used.

Brand Name
RENOVIX GUIDED HEALING COLLAGEN MEMBRANE
Common Device Name
DENTAL MEMBRANE
Manufacturer (Section D)
BIOM'UP SA
8 allee irene joliot-curie
saint priest, rhone 69800
FR  69800
MDR Report Key6521170
Report Number3007702492-2017-00001
Device Sequence Number18834966
Product Code NPL
UDI-Device Identifier03760193181975
UDI-Public(01)03760193181975
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103087
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberRENOVIX-15X25
Device Catalogue NumberRENOVIX-15X25
Device Lot NumberMCG16003.133037
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2017
Initial Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;